MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL SHEAR TIP 36KHZ; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL SHEAR TIP 36KHZ; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C4617S
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 2 of 3 and for the cusa excel shear tip 36khz (c4617s) used which is linked to mfg report numbers: 3006697299-2024-00066.3006697299-2024-00068.A facility reported that their surgical tech put the cusa clarity system together, and when the surgeon went to use it on the liver it malfunctioned.The cusa works by cavitation ultrasonic aspiration and the tip did not move so instead they poked into the liver and caused bleeding.It was quickly fixed using other techniques.A new set of disposables and a new instrument were then assembled and worked appropriately.No additional information has been made available.Customer indicated the following: "reported to fda on 4/16/24.Fda report number:(b)(4).".
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Corrected field: h10.This follow-up report is being sent as a correction for missing information on "related report number" which was not included in the corresponding h10 field of the initial mdr.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cusa excel shear tip 36khz (c4617s) was returned for evaluation: there is no reason to test this tip, as it was damaged while being used during surgery, so it will certainly fail the test.Based on that, and based on the fact that the customer did not try replacing just the tip but rather they replaced the tip and handpiece, there is no way to determine if there also could have been an issue with the tip itself.Evaluation of available information and of the returned tip leads to the most likely conclusion being that use error and/or old equipment caused or contributed to the alleged issue during surgery, and to the alleged "bleeding".
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL SHEAR TIP 36KHZ
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19435401
Report Number3006697299-2024-00067
Device Sequence Number20907697
Product Code LFL
UDI-Device Identifier10381780026082
UDI-Public10381780026082
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC4617S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/10/2024
06/21/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/10/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA EXCEL 36KHZ CEM NOSECONE (C6636); CUSA EXCEL 36KHZ TUBING SET (C3601)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown